Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 11, 2014, 6:42 AM MDT. It took effect at Mar 11, 2014, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 6:42 AM MDT (12:42 UTC)
- In effect from
- Mar 11, 2014, 11:00 AM MDT
- Expired
- Mar 11, 2014, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS85 KABQ 111242 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 642 AM MDT TUE MAR 11 2014 ...RED FLAG WARNING FROM 11 AM TO 6 PM MDT TODAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A STORM SYSTEM TO THE NORTHWEST WILL PRODUCE STRONG WINDS TODAY ACROSS THE CENTRAL MOUNTAINS ONTO THE EAST CENTRAL PLAINS. THE MINIMUM RELATIVE HUMIDITIES WILL DROP TO 10 AND 15 PERCENT. HIGH TEMPERATURES WILL BE ABOVE NORMAL WITH MODERATE HAINES VALUES. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE REACHED FOR SEVERAL HOURS FROM LATE MORNING THROUGH THE ENTIRE AFTERNOON. NMZ107-111345- /O.CAN.KABQ.FW.A.0011.140311T1700Z-140312T0000Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 642 AM MDT TUE MAR 11 2014 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. $$ NMZ108-120000- /O.UPG.KABQ.FW.A.0011.140311T1700Z-140312T0000Z/ /O.NEW.KABQ.FW.W.0008.140311T1700Z-140312T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 642 AM MDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * 20 FOOT WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 11, 5:59 AM MDT, 43 minutes earlier.
Area forecast discussion, Mar 11, 5:59 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT TUE MAR 11 2014 .AVIATION... 12Z TAF CYCLE VFR CONDITIONS ALL AREAS THROUGH 00Z WED...THEN PATCHY MVFR TO IFR CIGS MAY DEVELOP NORTHERN MOUNTAINS AND FROM ROUGHLY A LVS TO TCC LINE ON N AND E IN LOW CLOUDS AND SOME SHOWER ACTIVITY. MOUNTAIN WAVE ACTIVITY THROUGH MID MORNING TO LEE OF SANGRE DE CRISTOS AND SANDIAS WITH GUSTS AROUND 45 KTS. MAIN IMPACT AXX AND CQC AND POSSIBLY LVS. SFC WINDS AT LOWER ELEVATIONS TO INCREASE AREAWIDE DURING THE MORNING HOURS AND CONTINUE MUCH OF THE DAY WITH W TO NW GUSTS AROUND 30 KTS. STRONG BACK DOOR COLD FRONT TO SURGE INTO FAR NE NM AROUND 20Z AND REACH RTN TO CVS BY 00Z WED. VERY STRONG N TO NE WINDS IMMEDIATELY AFTER FRONTAL PASSAGE. GUSTS WILL REACH 45 KTS ON EASTERN HIGH PLAINS AND 55 TO 60 KTS ALONG TX BORDER. AREAS OF BLOWING DUST AND GREATLY REDUCED VSBY TO 1 MILE ALSO POSSIBLE AFTER FRONTAL PASSAGE. STRONG WINDS ALSO POSSIBLE BELOW GAPS IN CENTRAL MT CHAIN INTO RIO GRANDE VALLEY AFTER 03Z WED...MAINLY FROM ABQ SOUTH. && .PREV DISCUSSION...339 AM MDT TUE MAR 11 2014... .SYNOPSIS... AN ACTIVE WEATHER DAY IS IN STORE FOR THE LAND OF ENCHANTMENT. STRONG NORTHWEST WINDS TODAY WILL GIVE WAY TO EVEN STRONGER WINDS BEHIND A BACK DOOR COLD FRONT THIS EVENING. AFTER THE FRONT PUSHES WESTWARD INTO ARIZONA WEDNESDAY MORNING...COOLER TEMPERATURES WILL FOLLOW. A STORM SYSTEM WILL MOVE OVER NEW MEXICO THURSDAY NIGHT AND FRIDAY...INCREASING PRECIPITATION CHANCES ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. SOME LIGHT SNOW ACCUMULATIONS WILL EVEN BE POSSIBLE OVER THE NORTHERN AND WESTERN MOUNTAINS. ANOTHER STORM SYSTEM MAY CLIP NORTHEAST NEW MEXICO OVER THE WEEKEND...BUT ITS TOO EARLY TO TELL IF THIS SYSTEM WILL BRING MUCH PRECIPITATION WITH IT. && .DISCUSSION... VERY ACTIVE DAY IN STORE. MID LEVEL WINDS HAVE ALREADY INCREASED RESULTING IN PERIODIC MOUNTAIN WAVE ACTIVITY ACROSS THE SANGRE DE CRISTOS AND PERHAPS THE SANDIA/MANZANOS AS WELL. GUSTS TO 48 KTS WERE MEASURED AT KAXX OVERNIGHT...THOUGH SPEEDS HAVE COME DOWN IN RECENT OBS. COULD SEE A FEW MORE STRONG WIND GUSTS UP THERE... ESPECIALLY THRU 6AM...BUT THEN WINDS SHOULD LESSEN. HOWEVER...AS THE SUN COMES UP...DAYTIME HEATING AND MIXING WILL ALLOW WINDS TO QUICKLY INCREASE OVER THE CENTRAL HIGHLANDS. HAVE ISSUED A WIND ADVISORY FOR KCQC AND POINTS EASTWARD THAT ARE TYPICALLY QUITE WINDY IN NW FLOW. WOULD NOT BE SURPRISED IF KCQC NEARED HIGH WIND WARNING CRITERIA FOR A SHORT TIME AROUND NOON...BUT THIS SHOULD MAINLY BE A HIGH END ADVISORY EVENT FOR THE AREA. THE BACK DOOR COLD FRONT...NOW OVER NE CO AND NEBRASKA...IS STILL ON SCHEDULE TO PLUNGE INTO NE NM AROUND 3 PM. IT WILL THEN QUICKLY BARREL SOUTHWARD THROUGH THE REMAINDER OF THE PLAINS THIS EVENING. HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING AND HAVE ADDED SOME ADVISORIES ADJACENT TO IT ACROSS THE NE AS WELL. WILL LET DAY SHIFT DECIDE IF THEY WANT TO ADD GUADALUPE...DE BACA AND CHAVES COUNTIES INTO A WIND ADVISORY FOR THE FRONT TONIGHT. SINCE GUADALUPE IS ALREADY IN A WIND ADVY TODAY...DECIDED TO KEEP IT AS SIMPLE AS POSSIBLE FOR NOW. DAY SHIFT WILL ALSO NEED TO DECIDE ON POTENTIAL WIND ADVISORIES FOR GAP WINDS INTO THE RIO GRANDE VALLEY AS THE FRONT PUSHES THROUGH. MET GUIDANCE HAS COME DOWN IN SPEEDS CONSIDERABLY...BUT MAV REMAINS UP THERE. BLOWING DUST WILL BE A POSSIBILITY TODAY WITH THE STRONG NW WINDS...BUT MORESO TONIGHT ALONG THE TX BORDER. AS MENTIONED YESTERDAY...WOULD NOT BE SURPRISED TO SEE A HABOOB-LIKE FEATURE MOVING SOUTH ACROSS THE PLAINS. IN ADDITION TO THE WIND CONCERNS...THERE ARE SOME...THOUGH FEW...PRECIP CONCERNS. MODELS HAVE DEFINITELY TRENDED DRIER ACROSS THE N/NE TODAY BEHIND THE FRONT. COULD SEE AN INCH OR TWO OF SNOW THIS EVENING...MAINLY NEAR RATON PASS AND THE SURROUNDING HIGHER TERRAIN. OVERALL...NOT A LOT OF ACCUMULATION...BUT THE WINDS WILL MAKE IT SEEM MUCH WORSE. BLOWING SNOW MAY SIGNIFICANTLY REDUCE VISIBILITY AT TIMES. AFTER THE FRONT PUSHES INTO AZ WED MORNING...BELOW NORMAL TEMPS WILL BE ON TAP. A FEW CONVECTIVE SHOWERS MAY BE POSSIBLE ACROSS FAR WESTERN NM WED AFTN AND EVE...BUT CHANCES APPEAR TO BE DWINDLING. CONFIDENCE IS LOW FOR THURSDAY AND BEYOND. TIMING DIFFERS BY AT LEAST 12 HOURS AMONG MODELS PROGS FOR WHEN THE UPPER LEVEL STORM SYSTEM WILL CROSS NM. GFS REMAINS THE QUICKEST...AND MOST BULLISH ON PRECIP...WHILE THE EC AND CANADIAN ARE THE SLOWEST. IF THE GFS IS CORRECT...AND PRECIP STARTS THURS AFTN...THERE WILL BE ENOUGH INSTABILITY DURING THE DAYTIME HOURS FOR A FEW THUNDERSTORMS. HOWEVER...IF THE SLOWER SOLUTIONS ARE CORRECT...PRECIP MAY HOLD OFF TIL THURS NIGHT AND A CHANCE OF THUNDER MAY HOLD OFF UNTIL FRIDAY. GFS ENSEMBLE GUIDANCE MEMBERS APPEAR TO BE SPLIT BETWEEN THE FASTER AND SLOWER SOLUTIONS...SO HOPEFULLY NEW 12Z GUIDANCE THIS MORNING WILL SHED MORE LIGHT. STILL LOOKS LIKE ANOTHER SYSTEM WILL CLIP NM OVER THE WEEKEND. GFS HAS TRENDED MUCH DRIER...THOUGH THE EC STILL SHOWS SOME QPF ACROSS THE EAST. STAY TUNED. 34 && .FIRE WEATHER... MAIN FOCUS IS ON THE SHORT TERM. HAVE DECIDED TO UPGRADE JUST ZONE 108 TO A RED FLAG WARNING AND WILL CANCEL THE WATCH FOR ZONE 107. THE EAST CENTRAL PLAINS HAS THE MOST GOING FOR IT IN REGARDS TO CRITICAL FIRE WEATHER CONDITIONS. HAINES VALUES INCREASE TO MODERATE AND MAXIMUM TEMPERATURES WILL BE UP TO 10 DEGREES ABOVE NORMAL ALONG WITH A GOOD DEAL OF SUNSHINE. THESE COMBINE WITH STRONG WINDS AND MINIMUM RH VALUES OF 10 TO 15 PERCENT TO PRODUCE SEVERAL HOURS OF CRITICAL CONDITIONS. ZONE 107 WILL HAVE A FEW HOURS OF CRITICAL CONDITIONS AS WELL...BUT MAX TEMPS WILL BE NEAR NORMAL AND HAINES INDICES ONLY VERY LOW TO LOW. FINALLY...CRITICAL CONDITIONS MAY BE REACHED FOR AN HOUR OR TWO IN THE RIO GRANDE VALLEY AND NORTHEAST. VERY GOOD TO EXCELLENT VENT RATES TODAY. THE STRONG BACK DOOR COLD FRONT WILL BLAST INTO THE NORTHEAST THIS AFTERNOON AND PLOW SOUTH AND WEST TONIGHT. WINDS WILL INCREASE DRAMATICALLY BEHIND THE FRONT WITH GUST UP TO 60 MPH POSSIBLE ALONG THE TEXAS BORDER COUNTIES...AND 45 TO 50 MPH ACROSS THE REMAINDER OF THE EASTERN LOWLANDS. MODERATE EAST GAP WINDS WILL SPILL INTO THE RIO GRANDE VALLEY TONIGHT...MAINLY FROM ALBUQUERQUE ON SOUTH. FAR NORTHERN AND NORTHEAST LOCATIONS HAVE A CHANCE FOR A RAIN SNOW MIX THIS AFTERNOON THROUGH WEDNESDAY AS AN UPPER LEVEL DISTURBANCE PASSES TO OUR NORTH. RH RECOVERIES WILL BE MUCH BETTER TONIGHT... GOOD TO EXCELLENT. VENT RATES WILL BE GOOD TO VERY GOOD WEDNESDAY EXCEPT FOR FAIR TO POOR RATES IN THE NORTHERN MOUNTAINS. MAXIMUM TEMPERATURES WILL BE MUCH LOWER WEDNESDAY...20 TO 30 DEGREES COOLER THAN TUESDAY. HUMIDITY VALUES WILL TREND UP BUT WILL STILL MANAGE TO DROP INTO THE TEENS AND 20S. THE MODELS ARE IN GENERAL AGREEMENT ON THE NEXT SYSTEM SET FOR LATER THIS WEEK. ALL PRODUCE A CLOSED LOW OVER NEVADA THURSDAY...THEN OPEN IT UP AND BRING A TROUGH THROUGH NM FRIDAY. SHOWER ACTIVITY IS LIKELY FROM THURSDAY AFTERNOON THROUGH FRIDAY...FAVORING THE NORTH AND WEST. THERE IS A CHANCE FOR SOME ISOLATED LIGHTNING AS WELL. WETTING PRECIPITATION WILL BE SPARSE THOUGH. TEMPERATURES WILL REBOUND NICELY ON THURSDAY. WINDS WILL GENERALLY BE LIGHT WHILE GOOD TO EXCELLENT VENT RATES ARE EXPECTED. ANOTHER BACK DOOR COLD FRONT AND DISTURBANCE IS POSSIBLE FOR THE WEEKEND. MODELS THOUGH ARE TRENDING DRIER WITH THE ONLY CHANCE FOR ANY PRECIPITATION OVER THE NORTHEAST AND FAR EAST CENTRAL AREAS. AMOUNTS WILL BE LIGHT. RIDGE OF HIGH PRESSURE BUILDS IN FOR THE FIRST HALF OF NEXT WEEK. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ108. HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ535-536. HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 6 AM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ530-531-534. WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ523-533. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ527-528-532. &&
Hazardous weather outlook, Mar 10, 3:22 PM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT MON MAR 10 2014 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 322 PM MDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE ON TUESDAY. THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. LOW HUMIDITIES COMBINED WITH THE STRONG WINDS MAY RESULT IN SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS BORDER. LATER IN THE AFTERNOON AND EVENING...A STRONG BACK DOOR COLD FRONT WILL BARREL DOWN THE PLAINS. GUSTS NEAR 60 MPH WILL BE POSSIBLE ALONG THE FRONT WHICH MAY RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITY. STRONG GAP WINDS ARE POSSIBLE IN THE RIO GRANDE VALLEY AS THE FRONT PUSHES THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN LATE TUESDAY NIGHT. IN ADDITION...AN UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST LATE THURSDAY...MOVE OVERHEAD THURSDAY NIGHT AND EXIT TO THE EAST ON FRIDAY. THIS SYSTEM WILL BRING SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WITH LOWER ELEVATION RAIN AND MOUNTAIN/HIGHLANDS SNOW. SOME SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE NORTHERN AND WESTERN MOUNTAINS THURSDAY NIGHT INTO EARLY FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:02 AM MDT | High Wind Warning | ABQ | 23 hr | |
| Mar 11, 4:02 AM MDT | Wind Advisory | ABQ | 26 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.